Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Sep, 2010, Volume 78, Issue 5

Nonparametric Identification and Estimation of Nonadditive Hedonic Models
p. 1569-1591

James J. Heckman, Rosa L. Matzkin, Lars Nesheim

This paper studies the identification and estimation of preferences and technologies in equilibrium hedonic models. In it, we identify nonparametric structural relationships with nonadditive heterogeneity. We determine what features of hedonic models can be identified from equilibrium observations in a single market under weak assumptions about the available information. We then consider use of additional information about structural functions and heterogeneity distributions. Separability conditions facilitate identification of consumer marginal utility and firm marginal product functions. We also consider how identification is facilitated using multimarket data.

Log In To View Full Content

Supplemental Material

Supplement to "Nonparametric identification and Estimation of Nonadditive Hedonic Models"

A PDF file providing extensions and proofs related to the manuscript.

Journal News